Teenager has SEVEN heart attacks after one month on the pill: Contraceptive caused hundreds of blood clotsAlyce Clark suffered cardiac arrest after taking Microgynon for a month19-year-old's CT scan revealed 'hundreds' of blood clots in heart and lungsUp to 30
women in every 100,000 on Pill develop
dangerous blood clot a year

|

UPDATED:

07:54 GMT, 26 November 2012

It has now been confirmed that Alyce's heart attacks were a result of the contraceptive pill

It has now been confirmed that Alyce's heart attacks were a result of the contraceptive pill

A teenager suffered seven heart attacks after a contraceptive Pill caused her to develop hundreds of blood clots.

Promising show jumper Alyce Clark had been taking a daily dose of Microgynon for just one month when she suddenly collapsed at home with a cardiac arrest.

/11/25/article-2238377-16071549000005DC-710_634x473.jpg” width=”634″ height=”473″ alt=”Alyce took the contraceptive pill for just one month when she was 19 and suffered seven cardiac arrests, which ended her dream of being a show jumper forever” class=”blkBorder” />

Alyce took the contraceptive pill for just one month when she was 19 and suffered seven cardiac arrests, which ended her dream of being a show jumper forever

She had gone upstairs to speak to her mother and suddenly felt dizzy. She said: 'I had the overwhelming urge to sit down.

But instead I collapsed and fell head first down the stairs and into a wall. 'My face was covered in blood and I had bitten down hard on my bottom lip.

I knew something was seriously wrong and I told my parents to call an ambulance.'

/11/25/article-2238377-16365C91000005DC-630_306x378.jpg” width=”306″ height=”378″ alt=”5_HEART_ATTACK_STORY” class=”blkBorder” />

'The paramedics got me into the ambulance but on the way to the hospital I stopped breathing because my heart had stopped.

'I was brought back but I had another cardiac arrest shortly afterwards, and then another, and then another.

'I was admitted to the resuscitation ward at the hospital by which time I had suffered seven near-fatal cardiac arrests.

'I was bleeding through my nose and mouth, and blood was escaping through my IV drips. My parents were invited in to say goodbye and no one so much as mentioned a chance of survival.'

Alyce responded to treatment at Medway Maritime Hospital in Gillingham and has recovered but she has been told she will never be able to return to showjumping.

She said: They warned that my lungs would be damaged for the rest of my life and I knew it would be foolish to pursue an athletic career.'

A spokesman from Bayer, which produces Microgynon, said: 'Every report about side effects on any of our products is reported to our drug safety department and thoroughly investigated by our medical experts.

'The use of any combined oral contraceptive carries a small increased risk of venous and arterial blood clots.

'At Bayer, patient safety comes first and Bayer regularly reviews safety related information of its products, including Microgynon.

'Based on the currently available information, the benefit-risk profile of Microgynon is favourable.'